Pennsylvania, 2012Hail and Damaging Winds in Pennsylvania, August 9, 2012
August 9, 2012 · NWS CTP · 10 events in 8 counties and zones
Severe thunderstorms produced isolated wind damage and hail across portions of the central Pennsylvania during the late morning and afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced isolated wind damage and hail across portions of the central Pennsylvania during the late morning and afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 9, 10:39 AM EST, 44 minutes earlier.
Area forecast discussion, Aug 9, 10:39 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1139 AM EDT THU AUG 9 2012
.SYNOPSIS...
WET AND STORMY WEATHER IS IN STORE FOR THE REGION THROUGH THE END
OF THE WORK WEEK...AS A SLOW MOVING UPPER LEVEL TROUGH AMPLIFIES
OVER THE GREAT LAKES. GRADUAL IMPROVEMENT IS EXPECTED THROUGH THE
FIRST PART OF THE WEEKEND...WITH FAIR WEATHER LIKELY RETURNING TO
THE AREA ON SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST RADAR SHOWS A SMALL LINE OF CONVECTION MARCHING SMARTLY
INTO THE NW MOUNTAINS. REGIONAL MOSAIC SHOWS MORE WIDESPREAD
ACTIVITY OVER THE LOWER LAKES AND OHIO VALLEY...ALL GENERALLY
TRACKING EAST SO THE PROSPECTS FOR THE REMAINDER OF THE DAY LOOK
INCREASINGLY PESSIMISTIC.
A VIGOROUS MID-UPPER LEVEL S/W TROF WILL DIG SEWD FROM THE
ARROWHEAD OF MN TDY AND AMPLIFY OVER THE GREAT LAKES REGION THRU
TNT. THIS WELL-DEFINED MID-UPPER LEVEL FEATURE WILL EVENTUALLY
CLOSE- OFF AND DEVELOP INTO AN UNSEASONABLY STRONG CLOSED LOW
OVER SRN LWR MI BY THE END OF THE PD. HEIGHT FALLS AND UPPER JET
DYNAMICS OVERSPREADING THE MID MS AND OH VLYS WILL INDUCE A SFC
LOW NEAR ST. LOUIS...WHICH IS FCST TO SLOWLY DEEPEN AS IT TRACKS
NEWD INTO THE UPPER OH VLY BY 12Z FRI. A COLD FRONT TRAILING SWWD
FROM THE SFC LOW WILL SHARPEN AS IT APPROACHES THE CENTRAL
APPALACHIANS...WHILE 850MB FRONTAL/CONVERGENCE ZONE AND INVERTED
SFC TROF SETS UP OVR WRN NY AND NW PA ALONG THE LWR GRT LKS.
AFTN HEATING OF MOIST BLYR SHOULD PROMOTE ML CAPES BTWN 1000-2000
J/KG...WITH CLUSTERS OF TSTMS DEVELOPING ACRS WRN AND CNTRL PA
ALONG/AHEAD OF PRE-FRONTAL TROF AND LEAD S/W ENERGY OVERSPREADING
THE OH VLY. THE CATEGORICAL SLGT RISK HAS SHIFTED WWD OVER THE
LAST TWO DAYS WITH THE SUSQ RVR NOW MARKING THE ERN EDGE OF THE D1
CONVECTIVE OUTLOOK. ALTHOUGH THE BEST DEEP LYR SHEAR WILL BE OVR
IN/OH...THE MODERATE INSTABILITY AND STEEPENING LAPSE RATES
SHOULD SUPPORT ISOLATED SEVERE STORMS WITH DAMAGING WINDS BEING
THE MAIN THREAT.
CONVECTIVE CVRG SHOULD DECREASE AFT DARK WITH PERHAPS A BRIEF
LULL OVERNIGHT. ADDNL STORMS LKLY ONGOING THRU THE OVERNIGHT HOURS
IN THE OH VLY SHOULD REACH WRN PA BY DAYBREAK FRI. MDLS CONTINUE
TO SHOW AN AXIS OF MOD TO LCLY HVY RNFL SETTING UP FM NE OH INTO
NW PA ALONG SFC LOW TRACK. FOLLOWED HPC QPF FOR THE MOST PART HERE
WITH 0.50-1 INCH AMTS OVR THE NW ZONES FALLING BTWN 00-12Z FRI.
XPECT AMTS LESS THAN 0.25" FURTHER S AND E.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THE SFC LOW WILL OCCLUDE OVR THE ERN GRT LKS AS THE UNSEASONABLY
STRONG CLOSED H5 LOW PIVOTS OVR THE ERN GRT LKS. MEANWHILE...A
ANOMALOUS SSWLY LLJ WILL ADVECT HI PWATS NEWD AND ENHANCE LLVL MSTR
FLUX ALONG THE EWD ADVANCING COLD FRONT...PROMOTING WIDESPREAD
SHOWERS AND TSTMS. 65-70F DEWPOINTS WILL RESIDE IN THE WARM SECTOR
AND DIABATIC WARMING OUTSIDE OF CLOUDY AREAS WILL DESTABILIZE THE
BLYR. DESPITE WEAK MID-LVL LAPSE RATES...ADEQUATE VERTICAL SHEAR
AND MARGINAL/LIMITED INSTABILITY WILL SUPPORT SVR THREAT WITH
STORMS EXPECTED TO INCREASE IN CVRG AHEAD OF THE COLD FRONT. THE
STORMS MAY BECOME MORE ORGANIZED/EVOLVE INTO LINES OR
CLUSTERS...WITH THE MAIN TSTM HAZARD BEING DMGG WINDS.
MDLS ARE STILL SUGGESTING A SECONDARY FNTL WAVE OR WEAK TRIPLE PT
LOW MAY FORM OVR THE NRN MID-ATLC STATES IN RESPONSE TO HEIGHT
FALLS AND UPPER JET DYNAMICS ROTATING AROUND THE SRN PERIPHERY OF
THE DEEP LOW. THIS MAY EFFECTIVELY ENHANCE LOW LEVEL SHEAR PROFILES
OVR SERN PA AND ALLOW FOR FURTHER STORM ORGANIZATION INTO BOWING
LINE SEGMENTS WITH EMBEDDED MESOS. THE SET-UP LOOKS KIND-OF
SIMILAR TO A COLD SEASON LOW-TOPPED SUPERCELL DAY. THE DY2 SLGT
RISK WAS EXPANDED WWD TO ENCOMPASS NEARLY ALL OF THE CWA AND THE
CHANGE WILL BE REFLECTED IN THE HWO.
IN ADDITION TO THE SVR THREAT...LCLY HEAVY RNFL WILL ALSO BE
POSSIBLE GIVEN STRONG UPPER LEVEL DIVERGENCE AND INFLUX OF HI
PWATS VIA +2-3SD SSWLY LLJ ALONG/AHEAD OF STRONG COLD FRONT. STORM
MVMT SHOULD NOT ALLOW FOR EXCESSIVE RNFL AMTS AND THEREFORE ANY
FLOODING WOULD BE MINOR/LOCALIZED IN NATURE. THE D2 MOD-LCLY HVY
QPF AXIS SHOULD SHIFT INTO THE ERN 1/2 OF THE CWA WITH 0.50-1
INCH AMTS LKLY. AGAIN FOLLOWED HPC GUID WHICH REFLECTS A
RELATIVELY WETTER SCENARIO WITH THE EXPECTATION OF ENHANCED RNFL
RATES AND LCLY CONCENTRATED HVY CONVECTIVE ACTIVITY.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
BROAD CYC FLOW ALOFT WILL OVERSPREAD THE REGION SAT WHICH SHOULD
ALLOW FOR SCT SHOWER/ISOLD TSTM ACTIVITY. A DEFORMATION ZONE
SHOULD BRING WRAP-AROUND PCPN INTO THE NW MTNS ON THE BACKSIDE OF
THE DEPARTING SYS. FURTHER S/E...A DRY SLOT PUNCH ASSOCD WITH MID
LVL JET MAY ALLOW FOR LIMITED/MARGINAL INSTABILITY TO DEVELOP IN
SIG CLOUD BREAKS TO TRIGGER ISOLD TSTMS OVR THE LWR SUSQ VLY/ERN
PA. THIS ACTIVITY MAY BE IN THE WAKE OF THE MAIN SYNOPTIC FRONTAL
ZONE AND BE ASSOCD MORE WITH FORCING TIED TO THE UPPER LEVEL
TROUGH AXIS. THE D3 CONVECTIVE OUTLOOK JUST CLIPS THE FAR SE
ZONES. THE COLD FRONT MAY SLOW ITS EWD PROGRESS WHICH MAY RESULT
IN HIER POPS ACRS SE PA...AT LEAST EARLY SAT. PCPN SHOULD COME TO
AN END SAT NGT AS THE SYSTEM BEGINS TO ACCELERATE NWD INTO
CANADA.
AFTER A SHORT-LIVED FLATTENING OF THE WESTERLIES...MEDIUM RANGE
MODEL AND ENSEMBLE CONSENSUS IS FOR RENEWED TROUGHING ACROSS THE
NORTHEAST CONUS INTO THE MIDDLE OF NEXT WEEK.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
ALL SITES ARE NOW VFR AFTER A BIT OF EARLY MORNING HAZE AND FOG.
REST OF THE DAY WILL FEATURE INCREASING CHANCES FOR PRECIPITATION
AS WE CONTINUE TO DESTABILIZE. SITES THAT COME UNDER THE INFLUENCE
OF DEVELOPING SHOWERS AND STORMS WILL SEE BRIEF PERIODS OF
MVFR/IFR...OTHERWISE MOST LOCATIONS SHOULD REMAIN VFR INTO TONIGHT.
AS LOW PRESSURE APPROACHES THE REGION TONIGHT AND
FRIDAY...SHOWERS/TSTMS WILL BECOME MORE WIDESPREAD WITH VSBY AND
CIG REDUCTIONS LIKELY AT ALL AIRFIELDS INTO FRIDAY EVE.
OUTLOOK...
FRI-SAT...RESTRICTIONS LIKELY IN TSRA/SHRA.
SUN-MON...MAINLY VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...LA CORTE/STEINBUGL
NEAR TERM...LA CORTE
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...LA CORTE
Hazardous weather outlook, Aug 9, 3:59 AM EST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 AM EDT THU AUG 9 2012
PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049-050-
052-056-063-100900-
MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
NORTHUMBERLAND-PERRY-CUMBERLAND-
459 AM EDT THU AUG 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ051-053-057-064-065-100900-
MONTOUR-COLUMBIA-DAUPHIN-ADAMS-YORK-
459 AM EDT THU AUG 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ004-100900-
WARREN-
459 AM EDT THU AUG 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ058-059-066-100900-
SCHUYLKILL-LEBANON-LANCASTER-
459 AM EDT THU AUG 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.
A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON SATURDAY...BUT
THE PROBABILITY IS LOWER THAN FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MS
In the hours before
Special weather statement, Aug 9, 9:43 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 AM EDT THU AUG 9 2012
PAZ004-091545-
WARREN PA-
1043 AM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY THROUGH 1145 AM
EDT...
AT 1038 AM EDT...A STRONG THUNDERSTORM WAS NEAR HYDETOWN...MOVING
EAST NORTHEAST AT 35 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL AFFECT ENTERPRISE...GRAND
VALLEY...GARLAND...YOUNGSVILLE...CHAPMAN STATE PARK AND CLARENDON.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4184 7961 4199 7910 4163 7907 4162 7926
4162 7952 4162 7961 4163 7962 4180 7962
FORECASTER: LAMBERTSpecial weather statement, Aug 9, 10:57 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1157 AM EDT THU AUG 9 2012
PAZ004-005-010-011-091700-
CAMERON PA-ELK PA-MCKEAN PA-WARREN PA-
1157 AM EDT THU AUG 9 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
WARREN...MCKEAN...NORTHERN ELK AND NORTHWESTERN CAMERON COUNTIES
THROUGH 1 PM EDT...
AT 1153 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
KINZUA DAM TO SHEFFIELD TO MARIENVILLE...MOVING EAST NORTHEAST
AT 30 MPH.
WIND GUSTS TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT WETMORE...JAMES
CITY...BRADFORD...EAST BRANCH DAM...CORYVILLE AND ELDRED.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 255...
STATE ROAD 446.
LAT...LON 4200 7834 4147 7839 4137 7910 4142 7910
4143 7907 4146 7906 4145 7897 4162 7896
4162 7920 4170 7921 4192 7912 4201 7869
FORECASTER: LAMBERTThunderstorm Wind, McKean
- When
- August 9, 11:23 AM EST to 11:45 AM EST
- Where
- McKean County, 0.86 mi NW of East Kane to 2.44 mi WSW of Colegrove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 41.660, -78.810
Thunderstorm winds estimated near 60 mph knocked down trees from Kane to Clermont.
Thunderstorm Wind, Potter
- When
- August 9, 12:40 PM EST
- Where
- Potter County, 2.14 mi SSE of Hebron Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.850, -78.010
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires along SR 44 in Hebron Township a few miles north of Coudersport.
Hail, Somerset
- When
- August 9, 1:15 PM EST
- Where
- Somerset County, Markleton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.850, -79.230
Hail, Blair
- When
- August 9, 1:30 PM EST
- Where
- Blair County, Martinsburg
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.320, -78.330
Thunderstorm Wind, Lycoming
- When
- August 9, 4:00 PM EST
- Where
- Lycoming County, 0.97 mi SE of Waterville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.309, -77.358
Thunderstorm winds estimated near 60 mph knocked down trees along SR 44 in Waterville.
Thunderstorm Wind, Lycoming
- When
- August 9, 4:22 PM EST
- Where
- Lycoming County, 0.52 mi W of Powys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.350, -77.090
Thunderstorm winds estimated near 60 mph knocked down a 100-200 yard swath of trees in Powys.
Thunderstorm Wind, Snyder
- When
- August 9, 4:45 PM EST
- Where
- Snyder County, 1.05 mi W of Shamokin Dam
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.850, -76.820
Thunderstorm winds estimated near 60 mph knocked down multiple trees in Shamokin Dam. The downed trees closed several roads in a residential community.
Hail, Dauphin
- When
- August 9, 4:55 PM EST
- Where
- Dauphin County, 1.05 mi W of Grantville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.380, -76.650
Thunderstorm Wind, McKean
- When
- August 9, 7:10 PM EST
- Where
- McKean County, 2.17 mi ENE of Duke Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.960, -78.460
Thunderstorm winds estimated near 60 mph knocked down trees a few miles west of Eldred in Otto Township.
Thunderstorm Wind, Lebanon
- When
- August 9, 7:45 PM EST
- Where
- Lebanon County, 0.69 mi N of Palmyra
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.310, -76.580
Thunderstorm winds estimated near 60 mph knocked down trees along Lexington Drive near Palmyra.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, August 9, 20121 injured · $4.1 million · 1.5 in hail · 20 events
- Damaging Winds and Lightning Strikes in Georgia, August 9, 20123 injured · $440,000 · 50 kt wind · 7 events
- Flash Flood and Hail in Louisiana, August 9, 2012$247,000 · 1.75 in hail · 23 events
- Flash Flooding and Damaging Winds in Arizona, August 9, 2012$456,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Indiana, August 9, 2012$95,000 · 2.25 in hail · 36 events
- Hail and Damaging Winds in Texas, August 9, 2012$218,000 · 1 in hail · 18 events
- Flash Flooding and Damaging Winds in Mississippi, August 9, 2012$179,000 · 56 kt wind · 15 events
- Hail and Damaging Winds in Pennsylvania, August 9, 20121 injured · $112,000 · 52 kt wind · 11 events
- Flash Flood and Damaging Winds in Nevada, August 9, 20128 injured · $11,000 · 51 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 9, 2012$61,000 · 1 in hail · 10 events
- Flash Flood and Damaging Winds in South Carolina, August 9, 2012$54,000 · 55 kt wind · 7 events
- Damaging Winds in Arkansas, August 9, 2012$50,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391141, 391145, 391148, 391147, 391149, 391144, 391143, 391140, 391142, 391146.